MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G38178
Medical Device Problem Codes Off-Label Use (1494); Failure to Auto Stop (2938)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Occupation: unknown, but referred to as a health care professional investigation is still in progress.
 
Event or Problem Description
According to initial reporter: a (b)(6) male patient underwent a tvar type b dissection procedure in which the zenith alpha thoracic endovascular graft proximal tapered components, g38178, was used.The trigger wire would not release from the cannula.Physician took the back handle off and pulled the trigger wires off externally.The graft deployed successfully.It was noted that it took a lot of force to pull back on the handle.Patient outcome: the patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Summary of investigational findings: it was reported by phone a 56 year old male patient underwent a tevar type b dissection procedure in which a zta-pt-36-32-161-w (complaint device) was used.The patient anatomy was reported to be tortuous.The trigger wire would not release from the cannula, so the district manager and physician took the back handle off and pulled the trigger wires off externally.The graft deployed successfully.It was noted that it took a lot of force to pull back on the handle.It was reported that there was no harm to patient.No product was returned and no imaging was provided.Review of the device history record gave no indication of the device being produced out of specification.Per instructions for use: the safety and effectiveness of the zenith alpha thoracic endovascular graft and ancillary components have not been evaluated in the following patient populations: dissections.Futhermore : do not continue advancing the wire guide or any portion of the introduction system if resistance is felt.Stop and assess the cause of resistance; vessel, catheter, or graft damage may occur.Exercise particular care in areas of stenosis, intravascular thrombosis, or calcified or tortuous vessels.Based on the provided information it has not been possible to establish the cause of the reported event.However the tortuos vessels and use outside ifu could have contributed to the reported event.After investigation the event for this pr# is no longer reportable.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
MDR Report Key13469332
Report Number3002808486-2022-00066
Device Sequence Number11730452
Product Code MIH
UDI-Device Identifier10827002381787
UDI-Public(01)10827002381787(17)240909(10)E4156137
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P140016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2024
Device Model NumberG38178
Device Catalogue NumberZTA-PT-36-32-161-W
Device Lot NumberE4156137
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2022
Supplement Date Received by Manufacturer05/23/2022
Initial Report FDA Received Date02/07/2022
Supplement Report FDA Received Date05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale